MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 10

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 10
Model Number 931-36-750
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 06/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patient fell and fractured her leg.
 
Additional Manufacturer Narrative
Corrected data: see also d.1, d.2., d.4., d.11 and g.5.Manufacturer narrative: the reason for this revision surgery was due to fracture.The previous surgery and the revision detailed in this investigation occurred over 17 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component(s) used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to fracture.There were no findings during this investigation that indicate that the reported devices was the source or had a direct connection with the patient's event.Agent has clearly mentioned that "patient fell and fractured her leg", it seems that the event may have possibly occurred due to: lack of post-operative care, patient noncompliance with medical instructions, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 10
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8791265
Report Number1644408-2019-00648
Device Sequence Number1891359
Product Code LPH
UDI-Device Identifier00190446177913
UDI-Public(01)00190446177913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model Number931-36-750
Device Catalogue Number425-97-010
Device Lot Number175R2095
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-362 LOT 866B1517.; 400-03-362 LOT 866B1517.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR